MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS 2.0MM X 14MM LCK SCR T6 S-T; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS 2.0MM X 14MM LCK SCR T6 S-T; PLATE, FIXATION, BONE
Model Number 72412014
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint reference number: (b)(4).
 
Event or Problem Description
It was reported that during an internal fixation surgery, two (2) evos 2.0mm x 14mm lck scr t6 s-t broke at the base of the head when inserting in the bone.One broken screw was left in the patient because it was broken flush with the bone.Surgery was resumed, after a non-significant delay, with a s+n back-up device.Current health status of the patient is unknown.
 
Additional Manufacturer Narrative
H6: given the nature of the alleged incident, the devices could not be returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that as the supporting clinical documentation had not been provided; there were no clinical factors found which would have contributed to the event.The patient impact beyond that which was reported cannot be determined.No further medical assessment can be rendered at this time.Devices batch numbers were not provided, thus, an evaluation of the manufacturing records could not be performed.A review of complaint history of the previous 12 months revealed a similar event for the listed devices, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for mini-fragment plating system revealed that it is extremely important to select the appropriate size and type components.Failure to use the largest possible components or improper positioning may result in fracture of the device.This has been identified in warnings.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.Verifying part configuration to print is specified within the steps of the drawing print.Also, as per material specification, the special quality stainless steel bar, strip and coil stock shall be controlled.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include excessive forces, size selected, surgical technique and/or patient anatomy.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
EVOS 2.0MM X 14MM LCK SCR T6 S-T
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16947954
Report Number1020279-2023-01067
Device Sequence Number15058646
Product Code HRS
UDI-Device Identifier00885556426449
UDI-Public00885556426449
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K140814
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72412014
Device Catalogue Number72412014
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2023
Supplement Date Received by Manufacturer06/13/2023
Initial Report FDA Received Date05/17/2023
Supplement Report FDA Received Date06/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown